RSS

Tag Archives: Migraines

A bunch of randomness

The brain is not functioning on all cylinders right now. However, I wanted to share out some quick randomness that is floating around up there. Hope you enjoy. 

Random thoughts
– I wish that my Fitbit was tapped into my MS. That way it would understand that just running errands today hit my limit. Like a “spoonbit”, someone needs to invent this! And when you hit your limit it shocks you so that you know to go take a nap!

– The left side of my body has decided to revolt. Bastard! It feels like I have a full arm weighted sleeve on and the same on my left leg from knee down. 

– Today started out as an absolute nightmare. I woke up at 3:30am with an insane migraine. I stumbled to the kitchen and took an imitrex, then went back to bed. At 7am I decided it was time to give up on that working. I woke my boys up in the usual fashion. I’m such a lucky mom. I give them big hugs, even my ginormous 14 year old and a kiss on the cheek. To which they wrap their arms around me and tell me they love me. Again, so lucky! I tell them if they can be ready in 20 minutes I’ll take them to D&Ds for breakfast. Then I threw jeans on and stumbled to the living room couch after taking 2 excedrin. The boys were ready in 10 minutes. Shocker. The promise of donuts will do that. So I grab a large plastic cup, just in case I don’t make it, and we head out. D&Ds is thankfully really close to my house and set up more like a cafe. So we get our breakfast and settle into some comfy leather chairs. Conversation is always entertaining with my boys. We are doing a relay for life tonight and I was trying to convince them to wear tutus. They refused. 😦 even after I told them I found some in camouflage green. Sad times. They also said I wasn’t allowed to get one for their father. They ruin all of my fun. 😉 Then when I was dropping my little one off at his school the principal was in the car line with a sign that said “Folwell’s future is Bright! Flash your lights for a Bright future!” To which of course we all did. So all of these things turned my crappy morning around really fast. I am so grateful for that. It is always the little things. 🙂

 
4 Comments

Posted by on October 14, 2016 in Life with MS

 

Tags: , , , , , , , ,

1 Less Hand Grenade

Well day 2 mostly down. Today has been very easy. I have been tired, but other than that fine.

Last night was like a nightmare however.

They say not to drink alcohol while on Solu-medrol. I am here to tell you that you should heed their warning. It is no joke!

All I had was one glass of wine and I felt horrible. I started to have bands on numbness on both arms. It started soon after the wine and ended somewhere around 2am. It wasn’t just numbness either. Towards the end of the night it started feeling like I had long gloves on that were about 5 sizes too small. Like I was being squeezed relentlessly. I did not enjoy this.

Then there was the headache. That was really bad. And of course I made it worse by not taking anything until it was way later than it needed to be. I was so nervous about mixing my new momentary drugs (more the Heparin than the Solu-Medrol) with my Imitrex that I didn’t take it until about 5 hours into the headache. So that didn’t go away until about 3am. And then for some reason I couldn’t even sleep after it was gone. I was just lying there staring at the ceiling. I kept telling myself that I was comfortable I should be sleeping now. It didn’t matter. I did manage to rebuild my entire house in my head though. AH, the things I would do if I won the lottery. 🙂

Then this afternoon, since I didn’t sleep last night, I tried to take a nap. That didn’t work either. I just lay there. Comfortable and with my eyes closed, but no sleeping.

So that leads me to this question: Is Insomnia a side effect of Solu-Medrol? And if it is, is it ok for me to take some kind of a sleeping aid? Because if I go one more night without sleep it’s not going to be pretty. I fear for all who will have to associate with me.

 
2 Comments

Posted by on October 27, 2013 in Life with MS

 

Tags: , , , , ,

Side Effects

Oh goodness this month has been a doozy.

Between the allergies, the storms, and some disconnect in my brain I have been having way too many migraines. It has gotten to the point that if I wake up without one I get all excited and cheer a little. Ok so it’s a lot. 🙂 I have my Imitrex though so as long as I catch it in time I’m good. And I have found that if I don’t catch it in time then I take an Aleve with my Imitrex and a half hour later I’m good.

But what I wanted to talk about is the strange side effect that occurs every time that I take it. I realize that everyone has different side effects to drugs; I just figured I’d throw mine in with the mix.

It is the most bizarre feeling. The outside of both of my arms, from shoulder to elbow hurt to the touch. Like having a bruise. My legs feel exactly the same way. The outside of my legs from hip to knee. And to add to the strangeness it has the same effect on my nose. Having this side effect definitely makes me think twice about taking the Imitrex. Which of course is why I miss my window of opportunity for it to work and I end up taking 2 drugs. 😦 What can you do? I am finding that with most drugs you have to choose the lesser of two evils. It’s either deal with the side effects or deal with the underlying problem.

For those of you following me:

On the staying in shape front, I’m not doing so hot. I haven’t done anything in a month. 😦 I feel crappy but hopefully after this infusion I’ll be able to start up again.

Speaking of which, I had my infusion today. All went well; I’m dealing with the aftermath fatigue right now. Nap time is definitely in order after this. Adding to my frustrations this month, I really started to break down a couple of days before the infusion. My eyes started to have a hard time tracking again. It makes me feel like a faulty robot. I end up closing my eyes and shaking my head. For what? To make my lenses straighten out? I don’t know. (And no I don’t wear contacts.) It’s like hitting a computer when it isn’t doing what you want it too. No it doesn’t work. 😦 I just have to sit there staring until things come into focus. It seems fine now though. Maybe Tysabri infusions should be every 3 weeks instead of every 4. Why don’t they do that? They would make more money. Isn’t that what they are all about? I know that I am asking too much. You know wanting to feel normal (or normal for me) all the time instead of just 3 weeks a month. Yeah that does sound like I’m asking for too much.  🙂

 
Leave a comment

Posted by on July 17, 2012 in Life with MS

 

Tags: , , ,

Migraines

Well it happened. I guess that it was my one for February. At least I am hoping that it was my ONE for February. Yes, I had another Migraine. What’s funny about it is that Rich stayed home sick from work yesterday and I ended up being the sick one. Poor guy can’t catch a break.

I took my first dose of Imitrex. I was supposed to take it at the onset of the migraine, but that didn’t happen. Yesterday was a very cloudy day, you know the kind of day when the sky feels so close you could reach up and grab it? So I assumed that the headache was a pressure situation. I took an Ibuprofen expecting it to go away. I went out and did my morning ritual of dropping the kids off and what not plus taking Rich to the docs. By the time we got home I could feel my pulse throbbing in my head and I was nauseous as hell. So I grabbed my prescription for Imitrex and headed out to CVS. Picked up Noah, got my drugs and went home. I popped the pill at 11:30. I had to note the time because the doc said that if the migraine wasn’t completely gone in 2 hours that I should take another one. Well I tried to sleep for those two hours. Didn’t work. My head was still pounding at 1:30. SO I took another one. It took until 2:30 for me to even be able to get out of bed. Does this mean that the Imitrex didn’t work? I don’t know. It certainly did not work as well as I would like it to. Around 5 my head felt perfectly fine. I was totally drained, probably because of the drugs, but not in pain. So with the knowledge that these headaches don’t usually go away until the next evening, I guess it worked. I would have just appreciated not having to go through the hours of pain after taking the drug. Maybe I’m asking too much?!? Or maybe it was because I didn’t take it at the onset? I guess we’ll find out next month. 😦

Tonight is political fire storm number 2 for the week. Oh Joy! Rich lost a couple of voters on Monday night with his opinions, maybe he’ll win them back tonight? You can’t please everyone all the time right?

 
Leave a comment

Posted by on February 16, 2012 in Life with MS

 

Tags: , ,